Alert archive / Wisconsin / Tornado Warnings in 2008
Tornado Warning 10, NWS Green Bay, WI
NWS Green Bay, WI issued this tornado warning at Jul 29, 2008, 5:58 PM CDT for Forest County, Marinette County, Wisconsin. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2008, 5:58 PM CDT (22:58 UTC)
- Expired
- Jul 29, 2008, 6:15 PM CDT
- In force
- 17 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Forest County, WI, Marinette County, WI
The radar
The Green Bay radar (KGRB), 105 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 3:24 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KGRB 292258
TORGRB
WIC041-075-292330-
/O.NEW.KGRB.TO.W.0010.080729T2258Z-080729T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
558 PM CDT TUE JUL 29 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN FOREST COUNTY IN NORTHEAST WISCONSIN...
WEST CENTRAL MARINETTE COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 630 PM CDT
* AT 555 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO 12 MILES WEST OF CALDRON FALLS
RESERVOIR...OR 22 MILES SOUTHEAST OF CRANDON...MOVING EAST AT 35
MPH.
* THE TORNADO WILL BE NEAR...
CALDRON FALLS RESERVOIR BY 615 PM...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DESTRUCTIVE HAIL AND WIDESPREAD DAMAGING WINDS.
DOPPLER RADAR INDICATES STRONG ROTATION WITH THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND. IF YOU ARE IN THE PATH OF THIS DANGEROUS
STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING AND
STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A
HIGHWAY OVERPASS.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4555 8853 4558 8817 4533 8808 4535 8830
4537 8831 4537 8836 4538 8837 4538 8852
4539 8860
TIME...MOT...LOC 2257Z 271DEG 31KT 4541 8847
$$
EB2 follow-up statements
000
WWUS53 KGRB 292311
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
611 PM CDT TUE JUL 29 2008
WIC041-292320-
/O.CAN.KGRB.TO.W.0010.000000T0000Z-080729T2330Z/
FOREST-
610 PM CDT TUE JUL 29 2008
...THE TORNADO WARNING FOR SOUTHEASTERN FOREST COUNTY IS CANCELLED...
THE STORM HAS MOVED EAST OUT OF THE COUNTY.
LAT...LON 4552 8842 4558 8817 4533 8808 4534 8814
4535 8830 4537 8831 4538 8842 4543 8843
TIME...MOT...LOC 2310Z 271DEG 31KT 4541 8831
$$
WIC075-292330-
/O.CON.KGRB.TO.W.0010.000000T0000Z-080729T2330Z/
MARINETTE-
610 PM CDT TUE JUL 29 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR WEST
CENTRAL MARINETTE COUNTY...
AT 609 PM...DOPPLER RADAR CONTINUED TO INDICATE A POSSIBLE TORNADO.
THIS TORNADO WAS LOCATED 5 MILES WEST OF CALDRON FALLS
RESERVOIR...OR 30 MILES SOUTH OF KINGSFORD...AND MOVING EAST AT 30
MPH.
* THE TORNADO WILL BE NEAR...
CALDRON FALLS RESERVOIR BY 615 PM...
DOPPLER RADAR INDICATES STRONG ROTATION WITH THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING AND STAY AWAY FROM WINDOWS. IF
DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4552 8842 4558 8817 4533 8808 4534 8814
4535 8830 4537 8831 4538 8842 4543 8843
TIME...MOT...LOC 2310Z 271DEG 31KT 4541 8831
$$
EB000
WWUS53 KGRB 292315
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
615 PM CDT TUE JUL 29 2008
WIC075-292325-
/O.CAN.KGRB.TO.W.0010.000000T0000Z-080729T2330Z/
MARINETTE-
615 PM CDT TUE JUL 29 2008
...THE TORNADO WARNING FOR WEST CENTRAL MARINETTE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
HOWEVER...GUSTY WINDS TO 50 MPH AND SMALL HAIL ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
LAT...LON 4552 8842 4558 8817 4533 8808 4534 8814
4535 8830 4537 8831 4538 8842 4543 8843
TIME...MOT...LOC 2315Z 271DEG 31KT 4537 8829
$$
EBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this tornado warning went out at Jul 29, 2:03 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 29, 2:03 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 203 PM CDT TUE JUL 29 2008 .SYNOPSIS...UPR RIDGE WHICH HAD BEEN ANCHORED OVER THE SWRN STATES WL BUILD NEWD INTO THE PLAINS THE NEXT SEVERAL DAYS. THIS WL LEAD TO RISING HEIGHTS ACRS THE FCST AREA...AND A STRENGTHENING OF THE WLY FLOW N OF THE RIDGE. SOME FLATTENING OF THE FLOW IS THEN LIKELY DURING THE LATTER PART OF THE FCST PERIOD. PATTERN WL BE TYPICAL OF MID-LATE SUMMER. EXPECT ABV NORMAL TEMPS... WITH SOME 90 DEG MAXES POSSIBLE. PCPN CHCS WL BE TIED TO THE MVMT OF CONVECTIVE SYSTEMS ARND THE PERIPHERY OF THE RIDGE. IT/S OBVIOUSLY IMPOSSIBLE TO PIN DOWN THE TRACK OF THOSE VERY FAR IN ADVANCE. BEST GUESS IS THAT AMNTS FOR THE NEXT WK WL END UP CLOSE TO NORMAL AT MOST LOCATIONS. && .SHORT TERM...TNGT/WED. MAIN CONCERN IS SVR RISK THE REST OF THIS AFTN AND EVENING. CONSIDERABLE CLOUDINESS HAS HELD BACK TEMPS...AND DESTABILIZATION TO SOME EXTENT. STG MOISTURE ADVECTION IN THE WAKE OF OLD FRONTAL BOUNDARY RETREATING NWD ACRS THE AREA HAS STILL ALLOWED AXIS OF MLCAPES OF 1.5-2K J/KG TO DEVELOP JUST W OF THE FCST AREA. THE INSTABILITY AXIS SHOULD SHIFT EWD DURING THE REST OF THE AFTN AND EVENING. GIVEN THE SHEAR...THAT SHOULD BE MORE THAN SUFFICIENT TO SUPPORT SOME SVR STORMS. WHAT MAY END UP BEING A LIMITING FACTOR IS THE GRADUAL SHIFT TO A MORE WLY WIND THAT IS OCCURRING TO THE WEST. THAT WL LIMIT LOW-LEVEL CONVERGENCE. WL MAKE ISSUANCE TIME DECISION ON WHETHER OR NOT TO HAVE EXPLICIT SVR IN THE ZONES/GRIDS. PCPN SHOULD BE PRETTY MUCH OVER ARND MIDNIGHT...SO KEPT 06Z-12Z PERIOD DRY. NOT MUCH IN THE WAY OF CLDS BEHIND THE FRONT...SO WAS VERY AGGRESSIVE IN CLEARING. COULD BE SOME FOG AS WINDS DECOUPLE AND SKIES CLR. WOULD BE MORE CONCERNED IF I WERE CONFIDENT WE WOULD GET WIDEPSREAD SIG RAINS THIS EVENING. LEFT OUT OF THE FCST FOR NOW. LOOKS LIKE A MOSTLY SUNNY AND VERY WARM DAY ON WED. DWPTS WL DROP OFF SOME...PROBABLY INTO THE UPR 50S OR LOWER 60S. STRONGLY PREFER WARMER MAV NUMBERS AS THE AREA ALWAYS WARMS WELL UNDER WLY FLOW. WOULD NOT BE SURPRISED TO SEE THE FIRST 90/S OF THE SEASON TOMORROW...BUT HELD MAX TEMPS JUST BLO THAT FOR NOW. DEEP MIXING INTO WNWLY 850 MB FLOW SHOULD KEEP LAKE BREEZE OFFSHORE...EXCEPT POSSIBLY OVER THE NRN TIP OF THE DOOR PENINSULA. .LONG TERM...THU THROUGH NEXT TUE... WEAK HIGH PRESSURE CENTERED OVER HUDSON BAY WILL NOSE INTO NORTHEAST WISCONSIN WED NIGHT AND SHIFT EAST ON THU. MODELS STILL DIFFER ON LOCATION AND TIMING OF RETURN FLOW AND SMALL PERTUBATIONS ALONG SFC BOUNDARY THAT SETTLES JUST SOUTH OF AREA EARLY IN PD. THIS BOUNDARY THEN HEADS BACK N FOR THE WEEKEND. FOR FRI INTO THE WEEKEND...29/12Z GFS MOS GUIDANCE CONTINUES TREND OF 90+ MAX TEMPS FOR PARTS OF FCST AREA. HAVE NUDGED UP TEMPERATURES A FEW DEGREES. WOULD BE FIRST 90 DEG TEMPS FOR SEVERAL LOCATIONS...UNLESS WE REACH 90 TOMORROW. CAVEAT IS WEAK BOUNDARY LURKING ACROSS THE AREA DURING PD...WITH THE POTENTIAL FOR CONVECTION THAT COULD KEEP TEMPS DOWN A FEW DEGREES FROM LATEST FCST. && .AVIATION...ADDED TEMPO GROUPS FOR TSRA TO ALL TAFS FOR THE AFTN/EVENING. RISK OF GETTING SOME TSRA IN THE FCST AREA IS FAIRLY HIGH...BUT COVERAGE COULD BE LIMITED SO THEY MAY NOT AFFECT THE TAF SITES. ALSO INCLUDED SOME MVFR FG FOR LATE TNGT. LOW VSBYS POSSIBLE...MAYBE AS LOW AS LIFR...IN ANY AREAS THAT GET SIG RAINFALL. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/JKL
Hazardous weather outlook, Jul 29, 11:55 AM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1155 AM CDT TUE JUL 29 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1155 AM CDT TUE JUL 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY RISK IS OF STRONG WINDS AND LARGE HAIL. HEAVY RAIN IS ALSO POSSIBLE. THE GREATEST RISK OVER NORTH- CENTRAL WISCONSIN WILL OCCUR BETWEEN 200 PM AND 600 PM. THE GREATEST RISK OVER CENTRAL THROUGH NORTHEAST WISCONSIN WILL OCCUR BETWEEN 400 PM AND 900 PM. OVER EAST-CENTRAL WISCONSIN...THE GREATEST RISK WILL OCCUR BETWEEN 500 PM AND 1000 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COUPLE MORE ROUNDS OF THUNDERSTORMS ARE POSSIBLE LATE FRIDAY THROUGH THE UPCOMING WEEKEND. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE BETTER ABLE TO ESTIMATE THE SEVERE RISK THAT MAY BE POSED BY THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY BE NECESSARY THIS AFTERNOON AND THIS EVENING. LMZ521-522-541>543-301100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1155 AM CDT TUE JUL 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. STRONG GUSTY WINDS ARE LIKELY WITH THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COUPLE MORE ROUNDS OF THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH THE UPCOMING WEEKEND. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE BETTER ABLE TO ESTIMATE THE SEVERE RISK THAT MAY BE POSED BY THESE STORMS. JS
In the hours before
Local storm report, Jul 29, 5:12 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
512 PM CDT TUE JUL 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM FUNNEL CLOUD 1 SE MERRILL 45.17N 89.67W
07/29/2008 LINCOLN WI AMATEUR RADIO
&&
PLHLocal storm report, Jul 29, 5:15 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
515 PM CDT TUE JUL 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG 2 NNW ENTERPRISE 45.53N 89.26W
07/29/2008 ONEIDA WI LAW ENFORCEMENT
SEVERAL TREES DOWN.
&&
JKLLocal storm report, Jul 29, 5:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
530 PM CDT TUE JUL 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL WABENO 45.43N 88.66W
07/29/2008 E0.75 INCH FOREST WI TRAINED SPOTTER
&&
PLHLocal storm report, Jul 29, 5:37 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
537 PM CDT TUE JUL 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL WABENO 45.43N 88.66W
07/29/2008 M1.00 INCH FOREST WI TRAINED SPOTTER
&&
PLHLocal storm report, Jul 29, 5:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
548 PM CDT TUE JUL 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TORNADO WABENO 45.43N 88.66W
07/29/2008 FOREST WI PUBLIC
POSSIBLE TOUCHDOWN.
&&
JKLLocal storm report, Jul 29, 5:50 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
550 PM CDT TUE JUL 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL WABENO 45.43N 88.66W
07/29/2008 M1.50 INCH FOREST WI PUBLIC
&&
PLHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 9:51 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 26 min |
| Jul 29, 4:32 PM CDT | Tornado Warning | GRB | Lincoln, Marathon | 28 min |
| Jul 29, 4:35 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Oneida | 40 min |
| Jul 29, 4:37 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 25 min |
| Jul 29, 5:07 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 38 min |
| Jul 29, 5:13 PM CDT | Severe Thunderstorm Warning | GRB | Forest | 47 min |
| Jul 29, 5:26 PM CDT | Tornado Warning | GRB | Forest | 34 min |
| Jul 29, 6:29 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 20 min |
Nearby
Tornado Warnings in Wisconsin, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.